MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C3260
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in splenic artery using a ruby coil, a non-penumbra diagnostic catheter and a non-penumbra microcatheter.While attempting to advance the ruby coil into the target location, the physician noticed that the ruby coil would not advance.The physician decided to remove the ruby coil.While retracting the ruby coil, the ruby coil unintentionally detached within the microcatheter.The diagnostic catheter and the microcatheter containing the detached embolization coil were removed together.The procedure was completed using seven additional ruby coils, another microcatheter, and another diagnostic catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from its pusher assembly.Evaluation revealed that the pet lock was intact, the pull wire was in its initial position, and the proximal constraint sphere was intact on the detached embolization coil.If the ruby coil is retracted against resistance during use, the pusher assembly may elongate allowing the embolization coil to detach.Based on the reported complaint, the root cause of resistance could not be determined.Further evaluation revealed a kink on the pusher assembly and offset coil winds along the embolization coil.This damage was incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25306918
Report Number3005168196-2026-00170
Device Sequence Number9517721
Product Code HCG
UDI-Device Identifier00814548019321
UDI-Public00814548019321
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C3260
Device Lot NumberF00014155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown